Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 10, 2016, 6:33 PM CDT for Pine County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 10, 2016, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pine County, MN
The radar
The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
612
WUUS53 KDLH 102333
SVRDLH
MNC115-110015-
/O.NEW.KDLH.SV.W.0151.160810T2333Z-160811T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
633 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 715 PM CDT
* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUAMBA...OR
11 MILES WEST OF PINE CITY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PINE CITY...HINCKLEY...SANDSTONE...ROCK CREEK...BROOK PARK...
HENRIETTE...GREELY...BEROUN...WEST ROCK...CLOVERDALE...FRIESLAND...
SAINT CROIX STATE PARK...
GRINDSTONE LAKE PINE COUNTY AND BANNING STATE PARK.
THIS ALSO AFFECT INTERSTATE 35 BETWEEN SANDSTONE AND RUSH CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY
SHELTER ON SHORE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4573 9312 4574 9314 4598 9314 4598 9305
4616 9305 4602 9244 4597 9247 4598 9253
4597 9255 4595 9255 4593 9264 4588 9272
4583 9276 4580 9276 4579 9278 4577 9278
4573 9284
TIME...MOT...LOC 2331Z 292DEG 34KT 4587 9320
HAIL...0.75IN
WIND...60MPH
$$
MILLER2 follow-up statements
593
WWUS53 KDLH 102348
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
648 PM CDT WED AUG 10 2016
MNC115-110015-
/O.CON.KDLH.SV.W.0151.000000T0000Z-160811T0015Z/
PINE MN-
648 PM CDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN PINE COUNTY...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HENRIETTE...OR JUST WEST OF PINE CITY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINE CITY...HINCKLEY...SANDSTONE...ROCK CREEK...BROOK PARK...
HENRIETTE...GREELY...BEROUN...WEST ROCK...CLOVERDALE...FRIESLAND...
SAINT CROIX STATE PARK...
GRINDSTONE LAKE PINE COUNTY AND BANNING STATE PARK.
THIS ALSO AFFECTS INTERSTATE 35 BETWEEN SANDSTONE AND RUSH CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY
SHELTER ON SHORE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4573 9312 4574 9314 4598 9314 4598 9305
4616 9305 4602 9244 4597 9247 4598 9253
4597 9255 4595 9255 4593 9264 4588 9272
4583 9276 4580 9276 4579 9278 4577 9278
4573 9284
TIME...MOT...LOC 2347Z 272DEG 28KT 4588 9308
HAIL...0.75IN
WIND...60MPH
$$
MILLER816
WWUS53 KDLH 110003
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT WED AUG 10 2016
MNC115-110015-
/O.CON.KDLH.SV.W.0151.000000T0000Z-160811T0015Z/
PINE MN-
703 PM CDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN PINE COUNTY...
AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE CITY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINE CITY...HINCKLEY...SANDSTONE...ROCK CREEK...BROOK PARK...
HENRIETTE...GREELY...BEROUN...WEST ROCK...CLOVERDALE...FRIESLAND...
SAINT CROIX STATE PARK...
GRINDSTONE LAKE PINE COUNTY AND BANNING STATE PARK.
THIS ALSO AFFECTS INTERSTATE 35 BETWEEN SANDSTONE AND RUSH CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
GET OFF AREA LAKES IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY
SHELTER ON SHORE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4573 9312 4574 9314 4598 9314 4598 9305
4616 9305 4602 9244 4597 9247 4598 9253
4597 9255 4595 9255 4593 9264 4588 9272
4583 9276 4580 9276 4579 9278 4577 9278
4573 9284
TIME...MOT...LOC 0001Z 272DEG 28KT 4587 9291
HAIL...0.75IN
WIND...60MPH
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:30 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
330 PM CDT WED AUG 10 2016
.SHORT TERM...(This evening through Thursday)
Issued at 330 PM CDT Wed Aug 10 2016
At 330 PM, it was relatively dry across the Northland. The
exception was in the Brainerd Lakes area, where a cluster of
thunderstorms was located over southeastern Crow Wing County.
Another large cluster of thunderstorms was poised to move into the
southwest CWA from the west this afternoon. Temperatures were held
to the 60s across portions of northeastern Minnesota, with temps
in northwest Wisconsin in the mid 80s in spots. Dewpoints were in
the lower 70s south of the developing warm front.
The warm front as of mid afternoon was located across central
Minnesota, and into far northern Wisconsin. Surface analysis
indicates high surface based CAPE south of the warm front, with
relatively stable air across northeastern MN due to easterly winds
and earlier convection. The area we will continue to monitor is
the area along and north of the strongest west to east instability
gradient, essentially our southern CWA. Showers and thunderstorms
will continue to grow upscale during the late afternoon and
evening, and then evolve into a potential flash flood scenario as
the night wears on. Issued a flash flood watch earlier for
portions of NE MN and far NW WI. Still think this area is most
likely to see the flooding, but will need to watch for other
possible flooding and adapt as needed. The other area of concern
would be the rest of our northern Wisconsin area. Much of the
Brainerd Lakes region saw 1 to 2 inches of rain overnight, with a
few locations indicating more than 2 inches.
The showers and storms will continue into Thursday as well,
especially over the south and east. Will continue to watch for the
possibility of flooding on Thursday and Thursday night as well.
.LONG TERM...(Thursday night through Wednesday)
Issued at 330 PM CDT Wed Aug 10 2016
The heavy rain will finally end west to east Thursday evening across
NE MN and will exit NW WI by sunrise Friday morning. The storm
system that has brought the heavy rain moves to the east as a ridge
builds into the region. There will still be a chance for a
thunderstorm Friday as some instability remains over the area.
Cooler air will push into the region for the weekend with
scattered showers possible through the weekend. Warmer
temperatures will return for the beginning of next week with
another chance of thunderstorms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1233 PM CDT Wed Aug 10 2016
VFR at all sites except for HIB where conditions should improve
by mid afternoon. The conditions will drop to IFR/LIFR by mid-
evening at BRD/INL and spread east overnight. For
Thursday...conditions will remain at IFR with LIFR at times during
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 61 78 64 76 / 100 90 60 20
INL 62 79 59 75 / 90 40 30 50
BRD 69 84 65 79 / 90 60 30 10
HYR 70 86 65 80 / 80 80 70 20
ASX 63 82 63 77 / 90 100 70 30
&&
.DLH Watches/Warnings/Advisories...
WI...Flash Flood Watch through Thursday morning for WIZ001-006.
Beach Hazards Statement through late tonight for WIZ001.
MN...Flash Flood Watch through Thursday morning for MNZ018-019-025-
026-033>038.
Beach Hazards Statement through late tonight for MNZ037.
LS...Small Craft Advisory until 5 AM CDT Thursday for LSZ121-140>148.
&&
SHORT TERM...DAP
LONG TERM...Stewart
AVIATION...StewartHazardous weather outlook, Aug 10, 3:51 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 351 PM CDT WED AUG 10 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 351 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER A BREAK IN THE PRECIPITATION FOR MUCH OF THE AREA THIS AFTERNOON...WE WILL SEE REDEVELOPMENT OF THUNDERSTORMS LATE THIS AFTERNOON AND INTO THIS EVENING AS STORMS DEVELOP ALONG AND NORTH OF A DEVELOPING WARM FRONT IN CENTRAL MINNESOTA AND NORTHERN WISCONSIN. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. THE THREAT IS INCREASING FOR THE POTENTIAL OF FLASH FLOODING AS WELL LATER TODAY AND ESPECIALLY TONIGHT. AS A RESULT...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR IN MINNESOTA AND FAR NORTHWEST WISCONSIN. SEE THE LATEST FLOOD PRODUCTS FOR DETAILED INFORMATION CONCERNING THE POTENTIAL FOR FLOODING. IN ADDITION...STRONG NORTHEAST WINDS WILL INCREASE THE THREAT OF RIP CURRENTS TODAY AND THIS EVENING...MAINLY IN THE DULUTH ENTRY AFFECTING PARK POINT BEACH IN DULUTH. AS A RESULT...THERE IS A HIGH RISK OF RIP CURRENTS INTO THE NIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS NORTHWEST WISCONSIN...WITH THE STRONGEST STORMS PRODUCING HEAVY RAINFALL AND GUSTY WINDS. MORE STORMS ARE POSSIBLE THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED TONIGHT. A PRELIMINARY HEADS UP CALL HAS ALREADY BEEN MADE TO AMATEUR RADIO GROUPS. LSZ121-140>148-111030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 351 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG ONSHORE WINDS WILL CREATE HIGH WAVES THROUGH TONIGHT...MAKING FOR DANGEROUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. STRONG TO SEVERE THUNDERSTORMS WITH HIGH WINDS AND HAIL ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY. THUNDERSTORMS ARE ALSO POSSIBLE INTO FROM FRIDAY INTO SATURDAY...AND AGAIN FROM MONDAY TO WEDNESDAY NEXT WEEK. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 10, 3:28 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 328 PM CDT WED AUG 10 2016 MNZ025-026-033>038-102130- NORTH CASS-SOUTH ITASCA-SOUTH CASS-CROW WING-NORTHERN AITKIN- SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-PINE- INCLUDING THE CITIES OF...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...PINE CITY...HINCKLEY 328 PM CDT WED AUG 10 2016 ...THUNDERSTORMS RAPIDLY EXPANDING IN COVERAGE AND INTENSITY THROUGH 5 PM... THUNDERSTORMS ARE EXPECTED TO CONTINUE A RAPID INCREASE IN COVERAGE AND INTENSITY ACROSS PORTIONS OF CENTRAL AND NORTHERN MINNESOTA THROUGH THE REMAINDER OF THE AFTERNOON. STORMS WILL AFFECT THE ENTIRE BRAINERD LAKES REGION... MOST OF CASS COUNTY... LAKE MILLE LACS... AND EVENTUALLY AS FAR EAST AS THE GRAND RAPIDS AREA AND THE ENTIRE INTERSTATE 35 CORRIDOR BETWEEN DULUTH AND HINCKLEY. THE THREAT FOR VERY HEAVY RAINFALL AND POTENTIAL FLOODING IS EXPECTED TO INCREASE RAPIDLY THROUGH THE EARLY EVENING IN THESE AREAS. THERE WILL ALSO BE A THREAT OF A FEW SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. ANYONE OUTDOORS... ON AREA LAKES... OR AT CAMPGROUNDS AND RESORTS SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER INFORMATION THROUGH THE EVENING AND OVERNIGHT AS STORMS ARE EXPECTED TO PERSIST INTO THURSDAY MORNING. HAVE A PLAN TO SEEK SHELTER AND MOVE AWAY FROM RIVERS... CREEKS AND STREAMS IF SEVERE THUNDERSTORM OR FLASH FLOOD WARNINGS ARE ISSUED LATER. MILLER
Special weather statement, Aug 10, 3:44 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
344 PM CDT WED AUG 10 2016
MNZ025-033-102115-
SOUTH CASS-NORTH CASS-
344 PM CDT WED AUG 10 2016
...AN AREA OF STRONG THUNDERSTORMS MOVING TOWARD CENTRAL AND
SOUTHERN CASS COUNTY...
AT 341 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS MOVING STEADILY
EASTWARD ACROSS WADENA COUNTY... FROM NEAR SEBEKA TO WADENA...MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH...NICKEL SIZE HAIL...TORRENTIAL RAINFALL...
AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS AS THEY MOVE INTO CENTRAL AND SOUTHERN CASS COUNTY AROUND OR
SHORTLY AFTER 4 PM.
LOCATIONS IMPACTED INCLUDE...
PINE RIVER...PILLAGER...BACKUS...POPLAR...GULL LAKE...LEADER...
SYLVAN...EAST GULL LAKE...LAKE SHORE...OSHAWA...CHICKAMAW BEACH...
CASINO...ESTERDY...BIG PORTAGE LAKE AND LAKE ADA.
BE PREPARED TO SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM
WINDOWS UNTIL THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4673 9479 4680 9479 4680 9466 4689 9466
4692 9435 4630 9435 4633 9443 4630 9454
4633 9462 4636 9467 4635 9472 4638 9473
4638 9476 4639 9478
TIME...MOT...LOC 2041Z 254DEG 36KT 4660 9496
MILLERSpecial weather statement, Aug 10, 4:04 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
404 PM CDT WED AUG 10 2016
MNZ025-033-102130-
SOUTH CASS-NORTH CASS-
404 PM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CASS COUNTY...
AT 403 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR HUNTERSVILLE...TO NEAR STAPLES AIRPORT...AND MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PINE RIVER...PILLAGER...HACKENSACK...BACKUS...POPLAR...GULL LAKE...
LEADER...SYLVAN...EAST GULL LAKE...LAKE SHORE...OSHAWA...JENKINS...
TEN MILE LAKE...CHICKAMAW BEACH...PONTORIA...PHEASANT LAKE...
CASINO...WEBB LAKE...ESTERDY AND BIG PORTAGE LAKE.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4680 9479 4680 9466 4699 9466 4703 9433
4630 9435 4633 9443 4633 9446 4630 9454
4636 9467 4635 9472 4638 9473 4639 9478
TIME...MOT...LOC 2103Z 258DEG 26KT 4681 9480 4645 9479
MILLERSpecial weather statement, Aug 10, 4:59 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
459 PM CDT WED AUG 10 2016
MNZ033-034-102230-
SOUTH CASS-CROW WING-
459 PM CDT WED AUG 10 2016
...AN AREA OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL
WILL MOVE ACROSS THE ENTIRE BRAINERD LAKES REGION...
AT 459 PM CDT...AN AREA OF STRONG THUNDERSTORMS THAT WAS PRODUCING
EXTREMELY HEAVY RAINFALL WAS LOCATED OVER THE ENTIRE BRAINERD
LAKES AREA...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...TORRENTIAL RAINFALL RATES OF 2 TO 4 INCHES
PER HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRAINERD...MILLE LACS LAKE...BAXTER...CROSBY...BREEZY POINT...
PEQUOT LAKES...CROSSLAKE...NISSWA...IRONTON...DEERWOOD...PILLAGER...
CUYUNA...GARRISON...FORT RIPLEY...GULL LAKE...MERRIFIELD...
SAINT MATHIAS...UPPER SOUTH LONG LAKE...SOUTH LONG LAKE AND SYLVAN.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA
LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE
INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4664 9450 4667 9381 4616 9381 4616 9437
4618 9437 4621 9439 4623 9439 4627 9434
4629 9435 4630 9439 4633 9443 4633 9446
4630 9453 4632 9458
TIME...MOT...LOC 2157Z 268DEG 25KT 4644 9434
MILLERSpecial weather statement, Aug 10, 5:28 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
528 PM CDT WED AUG 10 2016
MNZ034-036-102300-
SOUTH AITKIN-CROW WING-
528 PM CDT WED AUG 10 2016
...AN AREA OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL
WILL AFFECT AREAS FROM BRAINERD TO LAKE MILLE LACS...
AT 528 PM CDT...AN AREA OF STRONG THUNDERSTORMS PRODUCING EXTREMELY
HEAVY RAINFALL RATES WAS LOCATED BETWEEN BRAINERD AND GARRISON...OR
JUST NORTHWEST OF MILLE LACS LAKE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 35 MPH...TORRENTIAL RAINFALL RATES BETWEEN 2 AND 4
INCHES PER HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRAINERD...MILLE LACS LAKE...CROSBY...AITKIN...IRONTON...DEERWOOD...
MCGREGOR...MALMO...CUYUNA...GARRISON...MCGRATH...
UPPER SOUTH LONG LAKE...SOUTH LONG LAKE...CEDAR LAKE...BAY LAKE...
GLEN...WOLFORD...WEALTHWOOD...CAMP LAKE AND KIMBERLY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA
LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE
INSIDE A STURDY BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
EAST CENTRAL MINNESOTA.
LAT...LON 4658 9408 4660 9314 4616 9329 4615 9343
4624 9343 4625 9344 4624 9381 4616 9381
4616 9424
TIME...MOT...LOC 2225Z 267DEG 25KT 4633 9388
MILLERSpecial weather statement, Aug 10, 6:20 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
620 PM CDT WED AUG 10 2016
MNZ012-020-102345-
SOUTHERN LAKE/NORTH SHORE-NORTHERN COOK/NORTHERN LAKE-
620 PM CDT WED AUG 10 2016
...AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
WILL CONTINUE TO AFFECT MUCH OF SOUTHERN LAKE COUNTY THROUGH 7 PM...
AT 620 PM CDT...AN AREA OF THUNDERSTORMS WAS LOCATED FROM JUST
NORTHEAST OF BRIMSON TO SILVER BAY...MOVING VERY SLOWLY
NORTHEASTWARD AT 5 TO 10 MPH.
WIND GUSTS UP TO 30 MPH...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPLIT ROCK LIGHTHOUSE STATE PARK...SILVER BAY...BEAVER BAY...
THOMAS LAKE NEAR BRIMSON...FINLAND...HIGHLAND LAKE...WHYTE...
LITTLE MARAIS...ILLGEN CITY...TETTGOUCHE STATE PARK...
GEORGE MANITOU STATE PARK...
AND HIGHWAY 61 BETWEEN SILVER BAY AND LITTLE MARAIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING...ESPECIALLY NEAR RIVERS AND STREAMS THAT DRAIN
INTO LAKE SUPERIOR. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD...AND MOVE AWAY FROM RIVERS AND STREAMS.
LAT...LON 4740 9104 4736 9111 4725 9121 4718 9131
4721 9178 4748 9177 4746 9103
TIME...MOT...LOC 2316Z 268DEG 30KT 4731 9137
MILLERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:30 PM CDT | Small Craft Advisory | DLH | 49 hr | |
| Aug 10, 4:19 AM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Aug 10, 4:34 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 16 hr |
| Aug 10, 4:56 AM CDT | Special Weather Statement | DLH | Crow Wing | 19 min |
| Aug 10, 5:15 AM CDT | Special Weather Statement | DLH | Cass | 15 min |
| Aug 10, 5:38 AM CDT | Special Weather Statement | DLH | Cass | 22 min |
| Aug 10, 6:02 AM CDT | Special Weather Statement | DLH | Crow Wing | 13 min |
| Aug 10, 6:17 AM CDT | Special Weather Statement | DLH | Crow Wing | 13 min |
| Aug 10, 6:31 AM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 29 min |
| Aug 10, 7:00 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Pine | 30 min |
| Aug 10, 7:32 AM CDT | Special Weather Statement | DLH | Carlton, Pine | 28 min |
| Aug 10, 9:48 AM CDT | Special Marine Warning | DLH | 42 min | |
| Aug 10, 11:42 AM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cass, Crow Wing, Itasca, Pine and 1 more | 18 hr |
| Aug 10, 3:44 PM CDT | Special Weather Statement | DLH | Wadena | 31 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | DLH | Cass | 26 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 39 min |
| Aug 10, 4:33 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 42 min |
| Aug 10, 4:59 PM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Aug 10, 5:28 PM CDT | Special Weather Statement | DLH | Crow Wing | 32 min |
| Aug 10, 6:20 PM CDT | Special Weather Statement | DLH | Lake | 25 min |
| Aug 10, 6:41 PM CDT | Areal Flood Advisory | DLH | Lake | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.